MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported oad was received for analysis.A guide wire was advanced through the device and met resistance proximal to the driveshaft tip bushing.Examination of the area revealed embedded biological material within the driveshaft filars.When this area was destructively removed, the guide wire was able to pass through the device with no resistance.The oad was tested and was found to spin at all three speeds with no abnormalities observed.As the original guide wire utilized during the procedure was not returned for analysis, it could not be determined if it contributed to the reported event.At the conclusion of the device analysis investigation, the reported inability of the device to advance over the guide wire was confirmed to be due to embedded biological material in the driveshaft.However, the source of the biological material was unable to be determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(6).
 
Event or Problem Description
During a procedure the diamondback peripheral orbital atherectomy device (oad) would not advance past the mid-superficial femoral artery (sfa).A kink was observed on the viperwire, although the kink was not within the oad and was ex vivo at the time that the advancement difficulty was encountered.The viperwire was exchanged for a second viperwire, but again the oad would not advance past the sfa.The oad was removed.Over-the-wire balloons were used to continue the procedure but also would not advance past the sfa.The procedure was completed using a different guidewire and balloon angioplasty.The procedure was delayed by greater than 30 minutes, and the delay was attributed to the oad.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8535773
Report Number3004742232-2019-00110
Device Sequence Number1730800
Product Code MCW
UDI-Device Identifier10852528005282
UDI-Public(01)10852528005282(17)210131(10)256155
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberDBP-125MICRO145
Device Catalogue NumberDBP-125MICRO145
Device Lot Number256155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2019
Initial Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1